Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Under depression and over sleeping. On antidepressant and anti anxiety pills. Voice change noticed. Cause?

my friend
had gone into depression ,his voice quality has suddenly changed ,his voice sounds very heavy than his usual earlier one.his stammering though has come down .he is on antidepressant and anti anxiety and is sleeping through out the day.
i would like to know if sleeping all day is ok and will his normal voice come back.his EEG was normal
Asked On : Thu, 25 Apr 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

Welcome to Health Care Magic

Depression can be associated with Thyroid problem. Thyroid swelling can sometimes cause voice change. If he is sleeping throughout the day it could be because of medication or symptoms of depression. Medication need to be adusted/treatment changes made to see that he gets back to his normal sleep pattern. Consult you Psychiatrist for further advise and necessary changes.

Best wishes
Answered: Wed, 8 May 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Depression is a mood disorder. It is characterized by pervasive sadness of mood, loss of energy, lack of interest in any activities as core features. Change in voice is not a common feature in depression or it is also not a side effect of commonly used antidepressants. He is on antidepressants and antianxeity medicines and has increased sleep. EEG came normal. Most likely his change in voice is due to some dissociative disorder superimposed on depression. A detailed evaluation by a Psychiatrist is must for treatment. I would advise you to take him to a Psychiatrist for evaluation.

Dr. Seikhoo Bishnoi, MD
Answered: Thu, 25 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor